Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

July 23, 2016Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 23, 2016, 4:14 PM EDT for Okeechobee County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2016, 4:14 PM EDT (20:14 UTC)
Expired
Jul 23, 2016, 5:00 PM EDT
In force
46 min
Issued by
NWS Melbourne, FL

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 98 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

850 
WWUS82 KMLB 232014
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
414 PM EDT SAT JUL 23 2016
 
FLZ058-059-064-232100-
MARTIN FL-OKEECHOBEE FL-ST. LUCIE FL-
414 PM EDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LUCIE...NORTHWESTERN
MARTIN AND EASTERN OKEECHOBEE COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR FOUR SEASONS ESTATES...OR AROUND 8 MILES
NORTHEAST OF TREASURE ISLAND...MOVING WEST AT 10 MPH...WITH NEW
STORMS DEVELOPING NORTHWARD.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TREASURE ISLAND...OKEECHOBEE...FORT DRUM...
TAYLOR CREEK AND FOUR SEASONS ESTATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2714 8068 2715 8071 2716 8071 2717 8073
      2718 8074 2721 8079 2721 8081 2720 8082
      2721 8083 2756 8091 2755 8053 2713 8050
TIME...MOT...LOC 2012Z 100DEG 12KT 2730 8068 

$$

DWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:39 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 23, 2:39 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
239 PM EDT SAT JUL 23 2016

.DISCUSSION...
Current-tonight...The 15Z KXMR sounding shows a PWAT of 1.56 inches
and 700/500mb temperatures respectively at +8.3C/-8.0C. Cape wind
profilers continue to show a very weak wind profile from the surface
up through 10.0Kft with generally an ESE or SE direction of 5 kts or
less. The weak pressure gradient across ECFL continues into tonight
with light and variable to calm winds. The east coast sea breeze is
venturing inland from the east coast with ENE-ESE winds of 8 to 12
mph in its wake. Shower and thunderstorm activity thus far has been
ISOLD to WDLY scattered with many cells short-lived, due to likely
lower deep layer moisture values and warmer temperatures aloft.
Water vapor imagery shows much drier air aloft infiltrating into the
ECFL peninsula this afternoon.

As the sea breeze moves inland showers/storms will follow it into
WCFL thru late afternoon/early evening. Highest POP chances will
remain well inland and generally south of Orlando. Threats continue
to be frequent cloud to ground lightning in a few storms, locally
heavy downpours with possible nuisance flooding of low-lying areas,
gusty outflow winds, and perhaps some small hail. Storm motion will
be slow/erratic. Few lingering storms possible into early evening,
mainly Lake County and near the Kissimmee River.

Overnight lows remain mild and generally in the L-M70s areawide.
Cloud debris will thin through the night.

...Previous Extended Forecast Discussion...

Sun-Sun Night...Unusually dry mid summer WX pattern to continue for
east central FL. An amplifying short wave trof over the Mid Atlc/New
England states will pull into the N Atlc, allowing a broad
anticyclone over the Deep South to lift into the Mid Atlc and merge
with the Bermuda Ridge. This merger will push a weak H100-H70 cut-
off low from the Carolina Coast to the S/SW into the nrn Bahamas/FL
Straits, effectively placing much of the central/north peninsula on
its descending left flank.

As the low drops into the region, it will drag a slug of rather low
RH air into the central/nrn peninsula. RAP40 analysis already
measuring H100-H70 RH values blo 60pct impinging on the I-4 corridor
with values as low as 50pct extending up the coast all the way to
the NC Outer Banks. Avg lyr dewpoint depressions are quite high with
H100-H70 values arnd 10C...H85-H50 values btwn 20-25C. GFS MOS
guidance continues to advertise 20-30 PoPs along the Treasure
Coast/Lake-O region...single digit PoPs along the I-4 corridor as
well as the Space Coast.

Can see no compelling reason to deviate very far from this solution
given the amount of dry air advection that is anticipated,
especially as winds thru the H100-H70 back to the E/NE, a direction
that climatologically is unfavorable for diurnal convection for east
central FL. GFS model soundings indicate PWat values in the 1.00"-
1.25" range over the central/nrn counties, increasing to arnd 1.75"
around Lake-O. Near full sun thru the peak heating hrs will couple
with the dry air advection to generate warm aftn temps over the
interior with maxes in the L/M90s, while the onshore component keeps
coastal temps in the U80s/L90s.  Min temps near avg in the L/M70s.

Mon-Mon Night...Once the anticyclone over the Deep South merges with
the Bermuda Ridge, the cut-off low will steadily weaken into an open
inverted trof over south FL by daybreak. H100-H70 mean flow will
return to a S/SE direction that will pull a ribbon of moisture up
from the central Bahamas as the FL peninsula gains the ascending
flank of the trof. Sct PoPs areawide...30pct acrs Volusia/Nrn
Lake...increasing to 50pct Treasure Coast/Lake-O region. Maxes
U80s/L90s...a few M90s over the interior. Mins L/M70s.

Tue-Fri...Trof should dampen out completely by daybreak Tue as the
newly formed ridge shunts it into the GOMex. This will leave the
Bermuda Ridge as the dominant WX feature thru the remainder of the
week. Position of the ridge axis will meander acrs the FL peninsula,
as it is want to do this time of year. S/SErly flow will prevail
thru the H100-H70 lyr, a direction that favors the interior counties
for highest PoPs. Even so...will keep precip chances aob 40pct as
analysis of the tropical/subtropical Atlc shows a surprising amount
of dry air east of the Windward Passage assocd with the presence of
a large Saharan dust plume. Srly wind component will keep aftn maxes
in the U80s/L90s along the coast...L/M90s interior. Mrng mins in the
L/M70s.

&&

.AVIATION...VFR outside of convection. VCTS 18-23Z with MVFR CIGS
for mainly interior TAF sites. Winds light/variable to near calm
again tonight. Much drier air forecast to move north of KMLB and
west through the I-4 corridor on Sun, with afternoon storms favoring
south of here where moisture will remain deepest.

&&

.MARINE...Current-tonight...ENE-ESE winds 8-12 kts along the coast
and 4-8 kts over the open Atlc. The weak pressure gradient will
allow winds to become light/variable again this evening with perhaps
an offshore flow at least near the coast overnight. Favorable seas 2-
3 ft. Isolated showers and storms, mainly over the Gulf Stream and
more favorable south from Sebastian Inlet.

...Previous Extended Marine Forecast Discussion...

Sun-Wed...Overall, favorable boating conds through the first half of
the upcoming week. Light to gentle Erly breeze on Sun will back to
the SE Sun Night as a weak inverted trof pushes acrs the FL
peninsula. Winds bcmg a gentle S/SE breeze on Mon as the trof
dampens out and the Bermuda Ridge rebuilds overhead. The ridge will
then meander acrs the FL Peninsula thru midweek...maintaining a
light to gentle SErly breeze. Seas 2-3FT. Sct shras/tsras Sun and
Mon...bcmg isold Tue and Wed.

&&

.FIRE WEATHER...thru the weekend...Continued very light/variable
overnight/morning 20ft/transport winds becoming ENE-ESE with gradual
increase in wind speeds as the east coast sea breeze develops and
moves slowly inland each afternoon. Dispersion indices poor to fair
at best in the afternoon and poor overnight. Convection beginning
along the south Brevard County/Treasure Coast initially early in the
afternoon, then spreading inland with highest coverage south of
Orlando and well into the interior where deep layer moisture remains
greatest. Storm threats through the period include frequent cloud to
ground lightning in a few storms, heavy downpours, gusty outflow
winds, and perhaps some small hail. Fog not forecast but smoldering
brushfires may allow for settling of smoke locally.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  90  72  89 /  10  10  10  30
MCO  73  94  74  91 /  20  20  10  40
MLB  73  90  75  89 /  20  20  10  40
VRB  71  89  72  89 /  20  30  20  50
LEE  74  95  75  93 /  30  30  10  30
SFB  73  93  74  92 /  20  20  10  40
ORL  74  94  75  91 /  20  20  10  40
FPR  71  89  72  90 /  20  30  20  50

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.
&&

FORECAST GRIDS...Sedlock
AVIATION/RADAR/IMPACT WEATHER...Lascody
Hazardous weather outlook, Jul 23, 5:42 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
542 AM EDT SAT JUL 23 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-232145-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
542 AM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS WILL INITIALLY DEVELOP ALONG THE INLAND
MOVING EAST COAST SEA BREEZE DURING THE EARLY AFTERNOON...MAINLY
NEAR OR WEST OF INTERSTATE 95. STORM COVERAGE AND INTENSITY WILL
INCREASE DURING THE AFTERNOON...WITH THE GREATEST AMOUNT OF ACTIVITY
BETWEEN 200 PM AND 600 PM...TO THE SOUTH OF ORLANDO. STORM MOTION
WILL BE SLOW...TOWARD THE WEST OR SOUTHWEST AROUND 5 MPH...HOWEVER
SOME STORMS MAY LINGER WELL INTO THE AFTERNOON BETWEEN LAKE
OKEECHOBEE AND THE TREASURE COAST.

THE STRONGEST STORMS WILL OCCUR OVER THE INTERIOR COUNTIES...WITH
THE MAIN THREATS BEING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY
WINDS OF 40 TO 50 MPH AND LOCALLY HEAVY RAINFALL.

.FLOOD IMPACT...
WITH THE SLOW MOTION OF STORMS TODAY...A FEW SPOTS...MAINLY SOUTH
OF ORLANDO MAY EXPERIENCE ONE TO THREE INCHES OF RAIN IN LESS THAN
AN HOUR. TEMPORARY PONDING OF WATER ON ROADWAYS AND WITHIN POOR
DRAINAGE AREAS MAY OCCUR.

.RIP CURRENT IMPACT...
A MODERATE RIP CURRENT RISK WILL EXIST AT AREA BEACHES AGAIN TODAY.
THE GREATEST THREAT WILL EXIST THROUGH THE AFTERNOON HOURS DUE TO
TIDAL IMPACTS. REMEMBER TO ONLY SWIM WITHIN SIGHT OF A LIFEGUARD
AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED SLOW MOVING STORMS WILL SHIFT INLAND DURING THE
AFTERNOON AND WILL MOVE ACROSS SOME LAKES WITHIN THE CENTRAL
FLORIDA INTERIOR...PRODUCING LOCALLY GUSTY WINDS OVER 40 MPH.
REMEMBER THAT STRONG AND GUSTY WINDS OFTEN OCCUR AHEAD OF RAIN
AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A MUCH LOWER COVERAGE OF STORMS WILL OCCUR ACROSS CENTRAL FLORIDA
ON SUNDAY...WHEN ONLY ISOLATED STORMS ARE FORECAST FROM OSCEOLA
AND BREVARD COUNTIES NORTHWARD. SCATTERED STORMS ARE EXPECTED
FARTHER SOUTH. HIGHER MOISTURE WILL RETURN EARLY NEXT WEEK...POSSIBLY
RESULTING IN ABOVE NORMAL STORM COVERAGE MONDAY...THEN A NEAR
NORMAL COVERAGE OF STORMS DURING MUCH OF THE REMAINDER OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED TODAY...ESPECIALLY SOUTH OF ORLANDO.

SPRATT

In the hours before

Special weather statement, Jul 23, 3:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
328 PM EDT SAT JUL 23 2016

FLZ058-059-064-232015-
MARTIN FL-OKEECHOBEE FL-ST. LUCIE FL-
328 PM EDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...WESTERN
MARTIN AND SOUTHEASTERN OKEECHOBEE COUNTIES UNTIL 415 PM EDT...

AT 327 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF DEVELOPING
STRONG THUNDERSTORMS AROUND 8 MILES NORTHEAST OF J AND S FISH
CAMP...MOVING WEST AT 5 TO 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TREASURE ISLAND...INDIANTOWN...OKEECHOBEE...TAYLOR CREEK AND FOUR
SEASONS ESTATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2711 8066 2718 8074 2721 8079 2721 8082
      2739 8083 2738 8044 2697 8030 2696 8061
TIME...MOT...LOC 1927Z 100DEG 9KT 2714 8053

DWS
Special weather statement, Jul 23, 4:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
414 PM EDT SAT JUL 23 2016

FLZ058-059-064-232100-
MARTIN FL-OKEECHOBEE FL-ST. LUCIE FL-
414 PM EDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LUCIE...NORTHWESTERN
MARTIN AND EASTERN OKEECHOBEE COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR FOUR SEASONS ESTATES...OR AROUND 8 MILES
NORTHEAST OF TREASURE ISLAND...MOVING WEST AT 10 MPH...WITH NEW
STORMS DEVELOPING NORTHWARD.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TREASURE ISLAND...OKEECHOBEE...FORT DRUM...
TAYLOR CREEK AND FOUR SEASONS ESTATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2714 8068 2715 8071 2716 8071 2717 8073
      2718 8074 2721 8079 2721 8081 2720 8082
      2721 8083 2756 8091 2755 8053 2713 8050
TIME...MOT...LOC 2012Z 100DEG 12KT 2730 8068

DWS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 3:28 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie47 min
Jul 23, 7:19 PM EDTSpecial Weather StatementMLBOrange41 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.